MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TIBIA FIXED CEMENTED RIGHT SIZE E STEM EXTENSION USE REQUIRED; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. TIBIA FIXED CEMENTED RIGHT SIZE E STEM EXTENSION USE REQUIRED; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Concomitant medical products: 42540000032, all poly patella cemented 32 mm diameter, lot 64620959, 42560007514, stem extension tapered cemented 14 mm diameter +75 mm length, lot 64783462, 42504606602, femur cemented standard right size 9, lot 64705415, 42560007514, stem extension tapered cemented 14 mm diameter +75 mm length, lot 64783462, multiple mdr reports were filed for this event, please see associated reports: 0002648920 - 2022 - 00035, 0001822565 - 2022 - 00460, 0001822565 - 2022 - 00461, 0001822565 - 2022 - 00462, 0001822565 - 2022 - 00463.
 
Event or Problem Description
It was reported that approximately three days post implantation, the patient had presented to the emergency department with complaints of pain.During evaluation, the surgeon noted hemarthrosis of the replaced joint.Patient was treated with physical therapy and a narcotic pain medication.Attempts have been made and no additional information is available.
 
Additional Manufacturer Narrative
Upon review and medical investigation of this event, it has been determined that this event does not meet the requirements of a complaint.Pain on postoperative day 1 is not considered an abnormal finding, as most patients are kept minimal of 1 day in the hospital for pain management.It is now known that the patient underwent an outpatient surgery and was released to go home postoperatively.The patient was unable to manage their pain and was instructed to go to the emergency room.No abnormal findings were noted in the emergency visit; only provided serial pain medication to achieve pain control.Follow up visit on postoperative day 3 with the surgeon recommended supportive device, such as knee mobilizer and increased patient oral pain medication.Surgeon also noted mild hemarthrosis and no surgical intervention provided.Follow up visits noted pain and hemarthrosis resolved, devices remain implanted.The initial report for this event should be considered voided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
See h10 narrative.

Brand Name
TIBIA FIXED CEMENTED RIGHT SIZE E STEM EXTENSION USE REQUIRED
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13568865
Report Number0001822565-2022-00464
Device Sequence Number11791915
Product Code JWH
UDI-Device Identifier00889024562882
UDI-Public(01)00889024562882(17)290831(10)64454891
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K191625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42542007102
Device Lot Number64454891
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2022
Supplement Date Received by Manufacturer02/23/2022
Initial Report FDA Received Date02/21/2022
Supplement Report FDA Received Date03/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexMale
Patient Weight99 KG